Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

July 20, 2021Broward County, Florida

NWS Miami, FL issued this special weather statement at Jul 20, 2021, 4:45 PM EDT for Broward County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2021, 4:45 PM EDT (20:45 UTC)
Expired
Jul 20, 2021, 5:30 PM EDT
In force
45 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 72 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2142 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2142 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

863 
WWUS82 KMFL 202045
SPSMFL

Special Weather Statement
National Weather Service Miami FL
445 PM EDT Tue Jul 20 2021
 
FLZ067-068-072-074-168-172-173-202130-
Coastal Broward County FL-Coastal Palm Beach County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
Coastal Miami Dade County FL-
445 PM EDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR BROWARD AND SOUTHEASTERN PALM
BEACH COUNTIES UNTIL 530 PM EDT...

* At 444 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from Deerfield
  Beach to Hallandale. Movement was north at 10 mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral Springs,
  Pompano Beach, Davie, Plantation, Boca Raton, Deerfield Beach,
  Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea,
  Hallandale, Miami Gardens, Lauderhill, Coconut Creek, North Miami
  Beach and Oakland Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2637 8003 2618 8003 2592 8011 2596 8023
      2639 8020
TIME...MOT...LOC 2044Z 197DEG 24KT 2631 8014 2601 8015 

$$

CWC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 20, 2:53 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jul 20, 2:53 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Miami FL
253 PM EDT Tue Jul 20 2021

.SHORT TERM (Rest of Today and Wednesday)...

High pressure with increased moisture and a more southerly flow
pattern. Convection is developing along the sea breezes and will
work northward towards the Lake region and northern portions of the
CWA. Scattered showers and storms will continue to develop along sea
breeze and outflow boundaries The main impacts will be lightning,
locally heavy rainfall and gusty winds. Locally heavy rainfall with
repeated rounds of storms may lead to flooding concerns for
localized area.

For Wednesday, high pressure with abundant moisture across the
region with southerly to southwesterly winds. A similar convective
pattern for tomorrow with a few showers in the morning over the
Atlantic waters and east coast. Then convection will develop along
the sea breeze in the afternoon and evening. With the
southerly/southwesterly flow pattern convection will focus over the
Lake Okeechobee region and the east coast. Main impacts will be
lightning, locally heavy rainfall and gusty winds. Locally heavy
rainfall with repeated rounds of storms may lead to flooding
concerns for localized area.

Highs each afternoon will be in the 90s with heat index values in
the low to mid 100s.

.LONG TERM (Wednesday Night through Tuesday)...

For Thursday, upper-level ridging displaces farther west and over
the GOMEX, shifting and weakening steering flow from the E/NE
with E/SE surface winds.This will focus convection moreso over
inland sections and the Lake Region, especially during the
afternoon hours during peak daytime heating. With light low-level
winds and light steering flow, convection that does develop will
be very slow moving and pulse-like/multicellular in nature -- most
movement will be caused by boundary propagation/interaction and
cold pools. This in combination with increasing moisture (forecast
PW's near 2.5 inches) will spur heavy rain, high rainfall rates,
and potentially flooding, especially in areas repeatedly bombarded
by storms. Some of these storms may be on the stronger side as
well. The primary hazards with the strongest thunderstorm activity
will be heavy rain, strong wind gusts, and frequent lightning.

By Friday, meridional flow is forecast over the peninsula as high
pressure continues moving westward and mid-upper level troughing
digs southward across the SE CONUS. At the same time, models are
suggesting a plume of Saharan Dust pushing into the area through
the weekend and the slight uptick in winds will help the SAL to
engulf portions of South FL. Forecast PW's look to reach as high
as 2.5 inches which throws numerous showers and storms back into
the forecast. Steering flow flips once again on Friday and
maintains itself through the weekend, this time from the W/NW.
Thus, highest PoPs will focus over inland sections and the east
coast to close out the work week and weekend. Did cap PoPs at 60
percent for the extended period of the long term owing to a little
bit of uncertainty as to where these higher PW values will fall
along with how far south a surface trough/front digs. Right now
the ECMWF and GFS are on the same page by stalling the
trough/front across central FL but since this is several days out,
this can most certainly change. Hydro will be a concern to close
out the week, especially for east coast locations where repeated
rounds of heavy rain are forecast. Stay tune to weather updates
and the forecast.

High temperatures near average, with highs in the upper 80s to
lower 90s. Heat indices may approach heat advisory criteria at
times during the extended period, though uncertainty remains due
to expected rainfall and cloud coverage.

&&

.AVIATION(18Z TAFS)...
MVFR to VFR conditions continue where showers and thunderstorms
persist, generally toward PBI and APF into this afternoon,
otherwise VFR ceilings prevail. Expect most convection to
dissipate late this afternoon. Light southeasterly winds expected
through the TAF period, with another day of showers and
thunderstorms developing along the southeast coast just prior to
daybreak Wednesday and persisting north along the eastern coast
through the afternoon.

&&

.MARINE...
High pressure continues to dominate across the area with
south to southeasterly winds continuing over the local waters.
Scattered showers and thunderstorms are forecast each day, with
locally higher winds and seas possible in and near any showers and
storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            79  91  79  91 /  20  50  10  40
West Kendall     78  92  78  93 /  10  50  10  40
Opa-Locka        78  92  78  92 /  20  50  10  50
Homestead        78  91  78  91 /  20  40  10  40
Fort Lauderdale  79  91  78  91 /  20  50  10  40
N Ft Lauderdale  79  90  78  90 /  20  50  10  40
Pembroke Pines   77  91  77  90 /  20  50  10  50
West Palm Beach  76  91  78  91 /  20  60  10  40
Boca Raton       78  91  78  91 /  20  50  10  40
Naples           76  91  78  91 /  20  40  10  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Wednesday and Marine...Kelly
Wednesday Night through Tuesday...Fell
Aviation...Hallman

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 20, 4:27 PM EDT, 18 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
427 PM EDT Tue Jul 20 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
210830-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
427 PM EDT Tue Jul 20 2021

...Scattered Thunderstorms This Evening..
...Localized Flooding Remains Possible This Evening...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Thunderstorms: Scattered thunderstorms will continue this evening
especially over the east coast metro areas and Lake Okeechobee
region. The primary impacts will be lightning strikes, gusty winds,
and locally heavy rainfall.

Wind: A few thunderstorms could be strong enough to produce wind
gusts up to 45 mph this evening.

Flooding: Localized flooding is possible with the heaviest
downpours, and instances of multiple rounds of heavy rain over the
same location especially over portions of the east coast metro
areas.

Waterspouts: There is a slight chance of waterspouts over all of the
local waters tonight.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Scattered thunderstorms are possible each day. The greatest coverage
of showers and thunderstorms will be over the interior and east coast
metro areas through the middle of the week. Frequent lightning, heavy
downpours and gusty winds will be possible with the strongest
thunderstorms.

Heat indices are forecast to climb into the low 100s for the middle
and later portions of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jul 20, 1:51 PM EDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Miami FL
151 PM EDT Tue Jul 20 2021

FLZ067-068-168-201830-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
151 PM EDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 230 PM EDT...

* At 150 PM EDT, Doppler radar was tracking a strong thunderstorm
  over Palm Beach Gardens, moving north at 30 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  West Palm Beach, Boynton Beach, Delray Beach, Wellington, Jupiter,
  Palm Beach Gardens, Lake Worth, Riviera Beach, Palm Beach,
  Tequesta, Juno Beach, Ocean Ridge, Greenacres, Royal Palm Beach,
  Palm Springs, North Palm Beach, Lantana, Lake Park, Atlantis and
  Haverhill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2641 8003 2666 8035 2696 8029 2696 8014
      2697 8014 2697 8003
TIME...MOT...LOC 1750Z 191DEG 26KT 2685 8018

HALLMAN
Special weather statement, Jul 20, 2:20 PM EDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Miami FL
220 PM EDT Tue Jul 20 2021

FLZ071-073-201900-
Inland Broward County FL-Inland Miami-Dade County FL-
220 PM EDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL
300 PM EDT...

* At 219 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Miccosukee Resort, or 14 miles
  north of The Redland, moving north at 10 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  The Redland, Intersection Krome And Kendall Drive, Miccosukee
  Resort, The Hammocks and Kendall West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2557 8048 2562 8074 2596 8070 2594 8040
TIME...MOT...LOC 1819Z 189DEG 7KT 2574 8058

CWC
Special weather statement, Jul 20, 3:03 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Miami FL
303 PM EDT Tue Jul 20 2021

FLZ063-066-067-070-201945-
Hendry FL-Inland Collier County FL-Inland Palm Beach County FL-
Glades FL-
303 PM EDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER...HENDRY
AND SOUTHWESTERN GLADES COUNTIES UNTIL 345 PM EDT...

* At 303 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Felda, or 11 miles north of
  Immokalee, moving north at 10 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Clewiston, Labelle, Moore Haven, Ave Maria, Montura, Immokalee,
  Palmdale, Golden Gate Estates, Felda, Orangetree, Hendry
  Correctional, Port La Belle, Devils Garden, Big Corkscrew Island,
  Ortona, Muse, Sunniland, Lake Hicpochee, Bunker Hill and Keri.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2642 8159 2642 8156 2691 8156 2697 8125
      2671 8082 2617 8126 2627 8159
TIME...MOT...LOC 1903Z 193DEG 23KT 2657 8135

CWC
Local storm report, Jul 20, 4:11 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
411 PM EDT TUE JUL 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     WATER SPOUT      4 E POMPANO BEACH       26.22N  80.05W
07/20/2021                   AMZ651             FL   SOCIAL MEDIA

            A REPORT VIA SOCIAL MEDIA OF A WATERSPOUT SPAWNED FROM
            A SHOWER OFF THE COAST OF LAUDERDALE-BY-THE-SEA.

&&

EVENT NUMBER MFL2100042

FELL
Special weather statement, Jul 20, 4:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
445 PM EDT Tue Jul 20 2021

FLZ067-068-072-074-168-172-173-202130-
Coastal Broward County FL-Coastal Palm Beach County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
Coastal Miami Dade County FL-
445 PM EDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR BROWARD AND SOUTHEASTERN PALM
BEACH COUNTIES UNTIL 530 PM EDT...

* At 444 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from Deerfield
  Beach to Hallandale. Movement was north at 10 mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral Springs,
  Pompano Beach, Davie, Plantation, Boca Raton, Deerfield Beach,
  Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea,
  Hallandale, Miami Gardens, Lauderhill, Coconut Creek, North Miami
  Beach and Oakland Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2637 8003 2618 8003 2592 8011 2596 8023
      2639 8020
TIME...MOT...LOC 2044Z 197DEG 24KT 2631 8014 2601 8015

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 12:45 PM EDTAreal Flood AdvisoryMFLBroward, Palm Beach3 hr
Jul 20, 1:51 PM EDTSpecial Weather StatementMFLPalm Beach39 min
Jul 20, 2:20 PM EDTSpecial Weather StatementMFLMiami-Dade40 min
Jul 20, 3:03 PM EDTSpecial Weather StatementMFLHendry42 min
Jul 20, 4:04 PM EDTFlash Flood WarningMFLBroward99 min
Jul 20, 4:37 PM EDTAreal Flood AdvisoryMFLBroward, Palm Beach66 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.